Alert archive / Tennessee / Flash Flood Warnings in 2010

Flash Flood Warning 180, NWS Memphis, TN

June 24, 2010Henry County, Tennessee

NWS Memphis, TN issued this flash flood warning at Jun 24, 2010, 5:26 PM CDT for Henry County, Tennessee. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2010, 5:26 PM CDT (22:26 UTC)
Expired
Jun 24, 2010, 7:19 PM CDT
In force
113 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Henry County, TN

The radar

The Paducah radar (KPAH), 92 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:01 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 24, 3:01 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT THU JUN 24 2010

.DISCUSSION...

A COLD FRONT CONTINUES TO PUSH SOUTH INTO THE MIDSOUTH. SHOWERS AND
THUNDERSTORMS ARE DEVELOPING AHEAD OF THE FRONT. THE COLD FRONT
WILL CONTINUE TO BE THE FOCUS OF SHOWER AND THUNDERSTORM
DEVELOPMENT INTO FRIDAY EVENING BEFORE THE FRONT WASHES OUT. SOME
STORMS COULD BE STRONG DURING THE AFTERNOON AND EVENING HOURS.
LOWS WILL BE IN THE 70S WITH HIGHS IN THE LOWER TO MID 90S. CLOUD
COVER AND THUNDERSTORM ACTIVITY SHOULD KEEP HEAT INDICES FROM
REACHING HEAT ADVISORY CRITERIA THUS WILL LET HEAT ADVISORY GO AT
8 PM CDT.

BY SATURDAY...PRECIPITATION CHANCES WILL BE FROM DIURNAL CONVECTION
AS THE UPPER RIDGE REMAINS OVER THE AREA. SKIES WILL BE PARTLY
CLOUDY DURING THE DAY AND MOSTLY CLEAR AT NIGHT. HUMID CONDITIONS
WILL CONTINUE. THESE CONDITIONS WILL CONTINUE INTO SUNDAY. HEAT
ADVISORIES MAY BE NEEDED AGAIN BY THE LATTER PART OF THE WEEKEND. HIGHS
WILL BE IN THE MID 90S WITH LOWS IN THE 70S.

MONDAY THROUGH END OF THE FORECAST...GFS AND ECMWF DIFFER ON TIMING OF THE
NEXT COLD FRONT AND UPPER AIR PATTERN. THE GFS BRINGS A COLD FRONT
INTO THE CWA ON MONDAY AND MONDAY NIGHT WHILE THE ECMWF IS ABOUT 24
HOURS LATER. MEANWHILE THE GFS CONTINUES TO SHOW THE RIDGE BREAKING
DOWN ALLOWING FOR COOLER TEMPERATURES AND DRIER AIR TO FILTER INTO
THE REGION. DO NOT BUY THIS SOLUTION AS THE GFS HAS BEEN ADVERTISING
THIS SOLUTION FOR AWHILE AND HAS YET TO HAPPEN. THE ECMWF
INTENSIFIES THE RIDGE BEHIND THE FRONT INTO THE MIDDLE OF THE WEEK
OVER THE MIDWEST. THIS WOULD KEEP WARM AND POTENTIALLY HUMID
CONDITIONS OVER THE AREA. WILL TREND TEMPERATURES AND POPS TOWARD
THE ECMWF SOLUTION.

KRM

&&

.AVIATION...

18Z TAF CYCLE

MAINLY VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS. A
WEAK COLD FRONT STRETCHES FROM ABOUT KPHT TO KARG AT 18Z. THIS
FRONT WILL SAG A LITTLE FATHER SOUTH OVER THE NEXT 24 HOURS AS THE
STRONG UPPER LEVEL RIDGE THAT HAS BEEN OVER THE MID SOUTH WEAKENS
SLIGHTLY. EXPECT ISOLD TO SCT TSRA THROUGH 25/03Z AND WENT WITH
VCTS AT ALL SITES. THERE IS THE POSSIBILITY OF SHRAS/TSRAS AFT
25/03Z BUT NOT CONFIDENT ENOUGH TO INCLUDE MENTION IN THE TAF.
MVFR VSBYS IN LIGHT FOG POSSIBLE LATE TONIGHT AT KMKL AND KTUP.
SW-W WINDS 6-8 KTS WILL OCCUR THIS AFTN AHEAD OF THE
FRONT...BECOMING LIGHT AND VARIABLE TONIGHT.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  95  76  96 /  30  30  20  20
MKL  73  93  72  94 /  30  30  20  20
JBR  73  93  73  95 /  20  20  20  20
TUP  75  95  73  96 /  30  30  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CRAIGHEAD-
     CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
     FRANCIS.

MO...NONE.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-LAUDERDALE-MADISON-MCNAIRY-SHELBY-TIPTON.

&&
Hazardous weather outlook, Jun 24, 3:40 AM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
340 AM CDT THU JUN 24 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
340 AM CDT THU JUN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT TODAY FOR MUCH OF THE MID SOUTH
HEAT INDEX VALUES WILL REMAIN BETWEEN 100 AND 105 DEGREES.

A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE TODAY AND
TONIGHT AS A COLD FRONT MOVES INTO THE MID SOUTH. DAMAGING WIND
GUSTS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE FRIDAY AS A
COLD FRONT BECOMES STATIONARY ACROSS THE MID SOUTH. DAMAGING WIND
GUSTS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS.

AN ISOLATED STRONG STORM MAY ALSO BE POSSIBLE ON SATURDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND ON FRIDAY.

JAB

In the hours before

Special weather statement, Jun 24, 3:53 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CDT THU JUN 24 2010

ARZ009-018-MOZ113-242130-
CLAY AR-GREENE AR-DUNKLIN MO-
353 PM CDT THU JUN 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

  EXTREME SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES SOUTH OF MARMADUKE AT 354 PM CDT...MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS
NEAR MARMADUKE...PARAGOULD AND SENATH...SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Jun 24, 4:11 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
411 PM CDT THU JUN 24 2010

MSZ001-007-242130-
DE SOTO MS-TUNICA MS-
411 PM CDT THU JUN 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

  WEST CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER BANKS AT 411 PM CDT. THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DESOTO AND TUNICA COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
Local storm report, Jun 24, 4:24 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
06/24/2010                   GREENE             AR   TRAINED SPOTTER

            LAKE STREET...HIGHWAY 412...AND NORTH SECOND STREET IN
            PARAGOULD ARE FLOODED.

&&

CCD
Special weather statement, Jun 24, 4:56 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT THU JUN 24 2010

ARZ028-TNZ048-242215-
MISSISSIPPI AR-LAUDERDALE TN-
456 PM CDT THU JUN 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...

  CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  WEST CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BURDETTE AT 456 PM CDT...MOVING
NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS
NEAR LUXORA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 24, 4:59 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT THU JUN 24 2010

TNZ088-242215-
SHELBY TN-
459 PM CDT THU JUN 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...

  SOUTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER SOUTHEAST MEMPHIS AT 459 PM CDT. THE STORM WAS NEARLY
STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SHELBY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 24, 5:04 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
504 PM CDT THU JUN 24 2010

TNZ003-004-021-242230-
CARROLL TN-HENRY TN-WEAKLEY TN-
504 PM CDT THU JUN 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

  NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  HENRY COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES EAST OF PARIS LANDING
STATE PARK TO 5 MILES NORTHWEST OF ROUTON AT 504 PM CDT...MOVING
SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...HENRY AND WEAKLEY COUNTIES...INCLUDING LOCATIONS
NEAR PARIS LANDING STATE PARK AND PARIS...SHOULD MONITOR THIS STORM
CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:42 PM CDTSevere Thunderstorm WarningMEGLake, Obion48 min
Jun 24, 4:38 PM CDTSevere Thunderstorm WarningMEGLauderdale40 min
Jun 24, 5:06 PM CDTSevere Thunderstorm WarningMEGLauderdale26 min
Jun 24, 6:39 PM CDTFlash Flood WarningMEGCarroll, Henry2 hr
Jun 24, 3:59 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene46 min
Jun 24, 4:14 PM CDTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph2 hr
Jun 24, 4:23 PM CDTSevere Thunderstorm WarningMEGGreene, Mississippi27 min
Jun 24, 4:28 PM CDTSevere Thunderstorm WarningMEGCraighead47 min
Jun 24, 4:55 PM CDTFlash Flood WarningMEGGreene, Mississippi110 min
Jun 24, 5:48 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi, Poinsett30 min

Nearby

Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.